Davit(David) Harutyunyan

Assistant Professor

University California Santa Barbara
Department of Mathematics

Office: South Hall 6504
email: harutyunyan(at)math(dot)ucsb(dot)edu

Research Interests
  • My research is in Applied Analysis, including but not limited to:
  • Analysis of Partial Differential Equations
  • Calculus of Variations (Optimization)
  • Continuum Mechanics (Elasticity)
  • Homogenization
  • Composite Materials, Metamaterials
  • Micromagnetics

  • CV

    Publications and preprints

    22. D. Harutyunyan. Towards shell rigidity: On the Korn interpolation and second inequalities for shells. submitted, 2017. arxiv
    21. D. Harutyunyan and H. Mikayelyan. Weighted asymptotic Korn and interpolation Korn inequalities with singular weights. submitted, 2017. arxiv
    20. D. Harutyunyan and H. Mikayelyan. On the L-infinity maximization of the solution of Poisson's equation: Brezis-Galouet-Wainger type inequalities and applications, submitted, 2017. arxiv
    19. D. Harutyunyan. When the Cauchy inequality becomes a formula. Americal Mathematical Monthly , accepted 2017, arxiv
    18. G.W.Milton, D. Harutyunyan and M. Briane. Towards a complete characterization of effective elasticity tensors of mixtures of an elastic phase and an almost rigid phase. Mathematics and Mechanics of Complex Systems, 5(1), 95-113, 2017. online arxiv
    17. G.W.Milton, M. Briane and D. Harutyunyan. On the possible effective elasticity tensors of 2-dimensinal and 3-dimensional printed materials. Mathematics and Mechanics of Complex Systems, Vol. 5, No. 1, 41-94, 2017. online arxiv
    16. D. Harutyunyan. Quantitative anisotropic isoperimetric and Brunn-Minkowski inequalities for convex sets with improved defect estimates. ESAIM: Control, Optimisation and Calculus of Variations, accepted, 2017. online arxiv
    15. D. Harutyunyan. Gaussian curvature as an identifier of shell rigidity. Archive for Rational Mechanics and Analysis, Nov. 2017, Vol. 226, Iss. 2, pp. 743-766 online arxiv
    14. Y.Grabovsky and D. Harutyunyan. Korn inequalities for shells with zero Gaussian curvature. Annales d'Institute Henri Poincare (C), Nonlinear Analysis. in press. 2017. online, arxiv
    13. D. Harutyunyan, G.W.Milton and R.V.Craster. High frequency homogenization for travelling waves in periodic media, Proceedings of the Royal Society A, 2016, online , arxiv
    12. D. Harutyunyan. Sharp weighted Korn and Korn-like inequalities and an application to washers. Journal of Elascitiy, Vol. 127, Iss. 1, pp. 59-77, 2017. online arxiv
    11. D. Harutyunyan and G.W.Milton. Towards characterization of all 3\times 3 extremal quasiconevex quadratic forms, Communication on Pure and Applied Mathematics, Vol. 70, Issue 11, Nov. 2017, pp. 2164-2190. online, arxiv
    10. D. Harutyunyan, G.W.Milton, T.J. Dick and J.Boyer. On ideal dynamic climbing ropes, Proceedings of the Institution of Mechanical Engineers, Part P: Journal of Sports Engineering and Technology, 2016. online DOI: 10.1177/1754337116653539
    9. D. Harutyunyan and G.W.Milton. On the relation between extremal elasticity tensors with orthotropic symmetry and extremal polynomials, Archive for Rational Mechanics and Analysis, Vol. 223, Iss. 1, pp 199-212, 2017. online, arxiv
    8. Y.Grabovsky and D. Harutyunyan. Scaling intability in buckling of axially compressed cylindrical shells. Journal of Nonlinear Science, Vol. 26, Iss. 1, pp. 83-119, Feb. 2016. online, arxiv
    7. D. Harutyunyan. On the existence and stability of minimizers in ferromagnetic nanowires. Journal of Mathematical Analysis and Applications, 2015. Vol. 434, Iss. 2, pp. 1719-1739. 15 Feb. 2016. online, arxiv
    6. D. Harutyunyan and G.W.Milton. Explicit examples of extremal quasiconvex quadratic forms that are not polyconvex. Calculus of Variations and Partial Differential Equations, October 2015, Volume 54, Issue 2, pp. 1575-1589. online , arxiv
    5. Y.Grabovsky and D. Harutyunyan. Rigurous derivation of the formula for the buckling load in axially compressed circular cylindrical shells. Journal of Elasticity, 120(2), pp. 249-276, 2015. .online, arxiv
    4. D. Harutyunyan. New asymptotically sharp Korn and Korn-like inequalities in thin domains. Journal of Elasticity, 117(1), pp. 95-109, 2014. online , arxiv
    3. Y.Grabovsky and D. Harutyunyan. Exact scaling exponents in Korn and Korn-type inequalities for cylindrical shells. SIAM Journal on Mathematical Analysis. 46(5), pp. 3277-3295, 2014 .online, arxiv.
    2. D. Harutyunyan. Scaling laws and the rate of convergence in magnetic thin films. Journal of Mathematical Analysis and Applications, 420(2), pp. 1744-1761, 2014.online, arxiv
    1. D. Harutyunyan. On the number of arrangements of n-ary brackets , Lomonosov 2002 proceedings, Moscow State University, 2002.
  • [Ph.D. Thesis] D. Harutyunyan. On the G-convergence of the energies and the convergence of almost minimizers in infinite magnetic cylinders, Dissertation: Universitaets und Landesbibliothek Bonn, 2012, online